MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Visual Impairment (2138); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: unknown as information was not provided.The best estimate date is between (b)(6) 2021.(b)(4).Attempts were made to contact the customer account requesting additional information regarding the complaint however, to date no response has been received.Should additional information be received regarding this event the case will be reopened and processed accordingly.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported iol was implanted in the patient's ocular dexter (right eye).The iol was explanted due to complaints of dimension issues.No further information is available.
 
Additional Manufacturer Narrative
Additional information was received: through follow-up, additional information was received confirming no complications, no unplanned incision enlargement, no serious patient injury, no unplanned suture(s), and no unplanned vitrectomy.Account clarified iol dimension issues as significant refractive error.The explanted lens was replaced with the same model iol with a different diopter size.Patient status was reported as vision is 20/30 with some slight haze to her vision.No further information is available.Additionally, the following information was received, therefore the following fields have been updated accordingly: gender: updated from no information to female.If explanted, give date: updated from unknown to (b)(6) 2021.Medical device problem code (b)(4) is no longer applicable and is now updated to health effect - clinical code (b)(4).Device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed that one (01) additional complaint has been received for this production order.The complaint was not confirmed as a manufacturing problem.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section h-3: device evaluated by manufacturer: yes device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed that one (01) additional complaint has been received for this production order.The complaint was not confirmed as manufacturing problem.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in further review of the file it was determined the event is not reportable as the replacement lens is the same model but different diopter size, 21.5.Thus, indicating that the reported issue is most likely due a lens selection issue (10 diopter difference) and not a product quality issue.Therefore, the event is no longer considered reportable and no further information will be provided under manufacturer report number 2648035-2021-07301.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11396768
Report Number2648035-2021-07301
Device Sequence Number3372850
Product Code HQL
UDI-Device Identifier05050474558090
UDI-Public(01)05050474558090(17)230608
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer02/23/2021
03/25/2021
09/09/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date03/23/2021
04/14/2021
09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;